Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 426, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 5, 2008, 6:40 PM CDT for 4 counties in Missouri. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 5, 2008, 6:40 PM CDT (23:40 UTC)
- Expired
- Aug 5, 2008, 7:30 PM CDT
- In force
- 50 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Lincoln County, MO, Montgomery County, MO, Saint Charles County, MO, Warren County, MO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 5, 7:24 PM CDT | HAIL 0.5 | Dutzow, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 5, 2:59 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.7 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 618 J/kg
- Mixed-layer CIN
- -237 J/kg
- Mixed-layer LCL
- 1293 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 052340 SVRLSX MOC113-139-183-219-060030- /O.NEW.KLSX.SV.W.0426.080805T2340Z-080806T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 640 PM CDT TUE AUG 5 2008 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN LINCOLN COUNTY IN EAST CENTRAL MISSOURI MONTGOMERY COUNTY IN EAST CENTRAL MISSOURI WESTERN ST. CHARLES COUNTY IN EAST CENTRAL MISSOURI WARREN COUNTY IN EAST CENTRAL MISSOURI * UNTIL 730 PM CDT * AT 637 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR JONESBURG...OR 7 MILES WEST OF WARRENTON... AND WAS MOVING EAST AT 29 MPH. * LOCATIONS IMPACTED INCLUDE... WARRENTON... TRUESDALE... WRIGHT CITY... WENTZVILLE... NEW MELLE... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TO REPORT SEVERE WEATHER...CALL THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN ST LOUIS. LAT...LON 3887 9081 3857 9087 3874 9140 3895 9127 TIME...MOT...LOC 2340Z 287DEG 25KT 3884 9123 $$ TILLY
1 follow-up statement
000
WWUS53 KLSX 060016
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
716 PM CDT TUE AUG 5 2008
MOC113-139-060026-
/O.CAN.KLSX.SV.W.0426.000000T0000Z-080806T0030Z/
MONTGOMERY MO-LINCOLN MO-
716 PM CDT TUE AUG 5 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LINCOLN AND
MONTGOMERY COUNTIES IS CANCELLED...
LAT...LON 3889 9123 3888 9112 3888 9111 3887 9106
3887 9097 3888 9096 3887 9081 3857 9087
3871 9130
TIME...MOT...LOC 0016Z 289DEG 23KT 3864 9089
$$
MOC183-219-060030-
/O.CON.KLSX.SV.W.0426.000000T0000Z-080806T0030Z/
ST. CHARLES MO-WARREN MO-
716 PM CDT TUE AUG 5 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR WARREN AND WESTERN ST. CHARLES COUNTIES...
AT 711 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR NEW MELLE...OR 8 MILES NORTHEAST OF WASHINGTON...AND WAS MOVING
EAST AT 27 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE....NEW
MELLE.
LAT...LON 3889 9123 3888 9112 3888 9111 3887 9106
3887 9097 3888 9096 3887 9081 3857 9087
3871 9130
TIME...MOT...LOC 0016Z 289DEG 23KT 3864 9089
$$
TILLYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 3:32 PM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, Aug 5, 3:32 PM CDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
332 PM CDT TUE AUG 5 2008
.DISCUSSION...
/326 PM CDT TUE AUG 5 2008/
MAIN FORECAST CONCERN IS TRANSITIONING FROM HEAT TO POTENTIAL FOR
SEVERE WEATHER THIS EVENING AND AGAIN TOMORROW. OUTFLOW BOUNDARY
FROM CONVECTION OVER CENTRAL ILLINOIS HAS WORKED SWWD AND NOW
EXTENDS FROM HANNIBAL THROUGH THE ST. LOUIS METRO AREA INTO SOUTH
CENTRAL ILLINOIS. HAVE DROPPED THE NORTHERN COUNTIES OF THE HEAT
ADVISORY WHERE WHERE CRITERIA WILL LIKEELY NOT BE MET THE REST OF
THE DAY. OTHERWISE...TSRA WILL CONTINUE TO QUICKLY DEVELOP AND
BECOME SEVERE ACROSS THE REGION THE NEXT FEW HOURS AS ATMOSPHERE
CONTINUES TO DESTABILIZE WITH MLCAPES IN THE 3000-5000 J/KG RANGE
WITH WEAKING CIN IN ADVANCE WEAK SHORTWAVE TROUGH CURRENTLY MOVING
ACROSS THE CENTRAL PLAINS. COLD FRONT OVER NORTHERN MO ALONG WITH
OUTFLOW BOUNDARIES WILL ACT AS FOCUS FOR TSRA TO DEVELOP ON. WHILE
DEEP LAYER SHEAR IS RELATIVELY WEAK...AMOUNT OF INSTABILITY WILL
BE SUFFICENT FOR ORGANIZED MULTICELLS AND POSSIBLE SUPERCELLS IF
THEY DEVELOP ALONG A BOUNDARY. WILL ALSO BE WATCH THE HEAVY
RAINFALL POTENTIAL WITH ANY SLOW MOVING CELLS ALONG FRONT IN
ENVIORNMENT WITH PRECIPITABLE WATERS ABOVE 2 INCHES.
UPPER FLOW WILL BECOME WNWLY BY TOMORROW AND FRONT WILL STAY IN
CLOSE PROXIMITY TO THE SWRN PART OF THE CWA AND LINGER NEARBY
THROUGH THURSDAY. HAVE KEPT CHANCE OF SHRA/TSRA GOING INTO THURSDAY
WHEN FRONT GET PUSHED FARTHER SOUTH AS UPPER FLOW BECOME MORE NWLY
WITH UPPER LOW DIGGING IN THE GREAT LAKES. LOW LEVEL MOISTURE
WILL REMAIN HIGH ENOUGH BEHIND THE FRONT WITH SOME SOLAR
INSOLATION FOR MLCAPES TO CLIMB BACK INTO THE 1000-2000 J/KG
RANGE. THIS WILL BE ON THE SOUTHERN PERIPHERY OF 35-40KT DEEP
LAYER SHEAR...SO SEVERE WEATHER WILL ALONG BE POSSIBLE TOMORROW
PER SPC SWODY2. WILL KEEP CHC OF SHRA/TRSA GOING OVER THE SOUTHERN
PART OF THE CWA
CONFIDENCE IN THE EXTENDED PART OF THE FORECAST IS LOWER TODAY AS
THERE ARE SIGNFICANT DIFFERENCES BETWEEN THE ECMWF/GFS/CANADIAN WITH
HOW TO HANDLE POLAR VORTEX OVER ERN CANADA. CONTINUTY OF ECWMF IS
NOT AS GOOD AS YESTERDAY AS POLAR VORTEX REMAINS OVER THE HUDSON
BAY THROUGH THE WEEKEND INSTEAD OF MOVING SEWD ACROSS THE GREAT
LAKES AND NERN CONUS. THIS RESULTS IN UPPER FLOW BECOMING ZONAL
QUICKER OVER THE WEEKEND ACROSS MO/IL AND FASTER RETURN OF WARMER
AIR. HAVE INCLUDED A CHANCE OF SUNDAY INTO MONDAY AS TROUGH AND
ACCOMPANYING FRONT MOVES ACROSS THE CWA.
BRITT
&&
.AVIATION...
/1233 PM CDT TUE AUG 5 2008/
FOR THE 18Z TAFS...
COLD FRONT PROGRESSING SOUTH AT A SNAILS PACE WITH OUTFLOW
BOUNDARY NOW PARKED ACROSS THE METROPOLITAN AREA. LOOKING FOR
CONVECTION TO DEVELOP THIS AFTERNOON...AND BECOME MORE WIDESPREAD
TOWARD EVENING. AFTER A LULL DURING THE MIDNIGHT HOUR...MORE
CONVECTION IS LIKELY TO FORM AS THE FRONT STALLS ACROSS THE AREA
AND 850MB CONVERGENCE/FRONTOGENESIS INCREASES. WINDS WILL
GENERALLY GO FROM SOUTHWEST TO NORTHEAST WITH FROPA...BUT VARIABLE
IN VICINITY OF ANY THUNDERSTORM OUTFLOW BOUNDARY. LOOKS TO BE AN
ACTIVE AFTERNOON AND EVENING...
CVKING
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR BOONE-
CALLAWAY-COLE-CRAWFORD-FRANKLIN-GASCONADE-JEFFERSON-
MONITEAU-MONTGOMERY-OSAGE-ST. CHARLES-ST. LOUIS-ST. LOUIS
CITY-WARREN-WASHINGTON.
HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR IRON-MADISON-
REYNOLDS-ST. FRANCOIS-STE. GENEVIEVE.
IL...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR MADISON
IL-MONROE IL-ST. CLAIR IL.
HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CLINTON IL-MARION
IL-RANDOLPH IL-WASHINGTON IL.
&&
WFO LSXHazardous weather outlook, Aug 5, 3:52 PM CDT, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 352 PM CDT TUE AUG 5 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-061215- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 352 PM CDT TUE AUG 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT HEAT INDEX VALUES BETWEEN 100 AND 110 DEGREES CAN BE EXPECTED EARLY THIS EVENING BEFORE A COLD FRONT AND THUNDERSTORMS BRING AN END TO THE EXCESSIVE HEAT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT...CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REGION WEDNESDAY AND WEDNESDAY NIGHT. STORMS ONCE AGAIN WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINFALL. THE CHANCE OF THUNDERSTORMS WILL CONTINUE ALONG AND SOUTH OF INTERSTATE 70 ON THURSDAY. THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TONIGHT. IN ADDITION TO SEVERE WEATHER...SPOTTERS ARE ASKED TO REPORT ANY HEAVY RAINFALL OR FLOODING. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 BRITT
In the hours before
Local storm report, Aug 5, 6:09 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
609 PM CDT TUE AUG 05 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND DMG WINFIELD 39.00N 90.74W
08/05/2008 LINCOLN MO AMATEUR RADIO
STRUCTURAL DAMAGE AT WINFIELD MIDDLE SCHOOL...2 X 4S
AND PLYWOOD BLOWN ONTO ELM ST
&&
EVENT NUMBER LSX0800826
TRUETTLocal storm report, Aug 5, 6:20 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
620 PM CDT TUE AUG 05 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL 2 ENE ROCKY RIDGE 37.94N 90.21W
08/05/2008 E1.00 INCH STE. GENEVIEVE MO TRAINED SPOTTER
&&
EVENT NUMBER LSX0800827
TRUETTLocal storm report, Aug 5, 6:25 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
625 PM CDT TUE AUG 05 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND GST BATCHTOWN 39.03N 90.65W
08/05/2008 E50 MPH CALHOUN IL PUBLIC
0610 PM HAIL BATCHTOWN 39.03N 90.65W
08/05/2008 E0.88 INCH CALHOUN IL PUBLIC
&&
EVENT NUMBER LSX0800828
EVENT NUMBER LSX0800829
TRUETTLocal storm report, Aug 5, 6:27 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
627 PM CDT TUE AUG 05 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND GST JERSEYVILLE 39.12N 90.33W
08/05/2008 E70 MPH JERSEY IL LAW ENFORCEMENT
STATE POLICE RELAY REPORT OF 60 TO 70 MPH WINDS WITH
TREE LIMBS AND POWER LINES DOWN IN TOWN
&&
EVENT NUMBER LSX0800830
TRUETTLocal storm report, Aug 5, 6:28 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
628 PM CDT TUE AUG 05 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0627 PM TSTM WND GST GODFREY 38.97N 90.19W
08/05/2008 M58 MPH MADISON IL AMATEUR RADIO
&&
EVENT NUMBER LSX0800831
TRUETTLocal storm report, Aug 5, 6:38 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
638 PM CDT TUE AUG 05 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 5 NNE OLD MINES 38.08N 90.73W
08/05/2008 E0.88 INCH WASHINGTON MO TRAINED SPOTTER
&&
EVENT NUMBER LSX0800832
TRUETTThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 2:29 PM CDT | Severe Thunderstorm Warning | LSX | Marion, Pike, Ralls | 46 min |
| Aug 5, 2:56 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 49 min |
| Aug 5, 3:14 PM CDT | Severe Thunderstorm Warning | LSX | Marion, Pike, Ralls | 46 min |
| Aug 5, 3:23 PM CDT | Flash Flood Warning | LSX | Marion, Ralls | 6 hr |
| Aug 5, 4:05 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 40 min |
| Aug 5, 4:14 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Monroe, Ralls | 61 min |
| Aug 5, 4:18 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve | 42 min |
| Aug 5, 4:44 PM CDT | Flash Flood Warning | LSX | Audrain, Monroe, Pike, Ralls | 6 hr |
| Aug 5, 4:44 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 46 min |
| Aug 5, 4:57 PM CDT | Flash Flood Warning | LSX | Sainte Genevieve | 6 hr |
| Aug 5, 5:03 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Pike | 42 min |
| Aug 5, 5:24 PM CDT | Severe Thunderstorm Warning | LSX | Washington | 51 min |
| Aug 5, 5:30 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Pike, Saint Charles | 60 min |
| Aug 5, 5:59 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve | 46 min |
| Aug 5, 6:05 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Francois, Washington | 55 min |
| Aug 5, 6:09 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis, City of Saint Louis | 51 min |
| Aug 5, 6:41 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade | 49 min |
| Aug 5, 6:44 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Sainte Genevieve, Saint Francois | 61 min |
| Aug 5, 6:59 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Gasconade | 61 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.